Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On a dimensional reduction method. I. The optimal selection of basis functions
HTML articles powered by AMS MathViewer

by M. Vogelius and I. Babuška PDF
Math. Comp. 37 (1981), 31-46 Request permission

Abstract:

This paper is the first in a series of three, which analyze an adaptive approximate approach for solving $(n + 1)$-dimensional boundary value problems by replacing them with systems of equations in n-dimensional space. In this approach the unknown functions of $(n + 1)$ variables are projected onto finite linear combinations of functions of just n variables. This paper shows how the coefficients of these linear combinations can be chosen optimally.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N99, 65J10
  • Retrieve articles in all journals with MSC: 65N99, 65J10
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Math. Comp. 37 (1981), 31-46
  • MSC: Primary 65N99; Secondary 65J10
  • DOI: https://doi.org/10.1090/S0025-5718-1981-0616358-0
  • MathSciNet review: 616358